Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at May 10, 2010, 5:26 AM CDT for 17 counties in Texas; Lea County, New Mexico. It took effect at May 10, 2010, 8:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2010, 5:26 AM CDT (10:26 UTC)
- In effect from
- May 10, 2010, 8:00 AM CDT
- Expired
- May 10, 2010, 6:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 18 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1525 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
728 WWUS74 KMAF 101026 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 526 AM CDT MON MAY 10 2010 NMZ028-102000- /O.UPG.KMAF.HW.A.0014.100510T1500Z-100511T0300Z/ /O.NEW.KMAF.HW.A.0015.100511T2100Z-100512T0200Z/ /O.EXB.KMAF.HW.W.0025.100510T1300Z-100510T2300Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD 426 AM MDT MON MAY 10 2010 ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO AROUND 65 MPH CAN BE EXPECTED ACROSS THE EDDY COUNTY PLAINS TODAY...ACCOMPANIED BY PATCHY BLOWING DUST THAT MAY REDUCE VISIBILITIES AT TIMES. THESE WINDS WILL BEGIN TO SUBSIDE BY LATE AFTERNOON. IN ADDITION...SOUTHWEST WINDS 30 TO 40 MPH...WITH GUSTS TO AROUND 60 MPH IN THE AFTERNOON AND EVENING...WILL BE POSSIBLE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ057-102000- /O.UPG.KMAF.HW.A.0014.100510T1500Z-100511T0300Z/ /O.NEW.KMAF.HW.A.0015.100511T2100Z-100512T0200Z/ /O.EXB.KMAF.HW.W.0025.100510T1300Z-100511T0200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 526 AM CDT MON MAY 10 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 9 PM CDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM CDT THIS EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. SOUTHWEST WINDS 40 TO 50 MPH CAN BE EXPECTED IN VAN HORN AND ACROSS THE HIGHWAY 54 CORRIDOR THIS MORNING. THE WINDS WILL SHIFT TO THE WEST 30 TO 50 MPH IN THE AFTERNOON. GUSTS UP TO 70 MPH WILL BE POSSIBLE. PATCHY BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES. IN ADDITION...SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO AROUND 65 MPH IN THE AFTERNOON AND EVENING...WILL BE POSSIBLE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ058-102000- /O.EXB.KMAF.HW.W.0025.100510T1300Z-100510T2300Z/ REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITY OF...PECOS 526 AM CDT MON MAY 10 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT THIS EVENING. SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED ACROSS REEVES COUNTY AND THE UPPER TRANS PECOS TODAY... ACCOMPANIED BY PATCHY BLOWING DUST THAT MAY REDUCE VISIBILITIES AT TIMES. THESE WINDS WILL BEGIN TO SUBSIDE BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ258-102000- /O.NEW.KMAF.HW.A.0015.100511T2100Z-100512T0200Z/ /O.CON.KMAF.HW.W.0025.100510T1200Z-100511T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 426 AM MDT MON MAY 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS 35 TO 55 MPH WITH GUSTS TO AROUND 75 MPH CAN BE EXPECTED ACROSS GUADALUPE MOUNTAINS TODAY...ACCOMPANIED BY PATCHY BLOWING DUST THAT MAY REDUCE VISIBILITIES AT TIMES. THESE WINDS WILL BEGIN TO SUBSIDE BEFORE MIDNIGHT. IN ADDITION...SOUTHWEST WINDS 25 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH IN THE AFTERNOON AND EVENING...WILL BE POSSIBLE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-074-080-081- 102000- /O.NEW.KMAF.WI.Y.0020.100510T1300Z-100510T2300Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...ALPINE...MARFA...MARATHON 526 AM CDT MON MAY 10 2010 /426 AM MDT MON MAY 10 2010/ ...WIND ADVISORY IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS MORNING TO 6 PM CDT /5 PM MDT/ THIS EVENING. SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED ACROSS PORTIONS OF THE SOUTHEAST NEW MEXICO AND WEST TEXAS PLAINS TODAY. IN THE MOUNTAINS OF WEST TEXAS...SOUTHWEST WINDS 30 TO 40 MPH CAN BE EXPECTED. THE WINDS WILL BE ACCOMPANIED BY PATCHY BLOWING DUST THAT MAY REDUCE VISIBILITIES AT TIMES. THESE WINDS WILL BEGIN TO SUBSIDE BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 44
2 follow-up statements
132 WWUS74 KMAF 101452 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 952 AM CDT MON MAY 10 2010 ...HIGH WIND WARNING IN EFFECT THROUGH EARLY THIS EVENING FOR THE EDDY COUNTY PLAINS...THE NORTHERN THIRD OF LEA COUNTY...CULBERSON AND REEVES COUNTY AND THE GUADALUPE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FEET... ...HIGH WIND WATCH IN EFFECT TUESDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS...EDDY COUNTY PLAINS...AND VAN HORN...HIGHWAY 54 CORRIDOR... ...A WIND ADVISORY IS IN EFFECT TODAY FOR MUCH OF THE PERMIAN BASIN...MARFA PLATEAU...AND BIG BEND... .A POTENT AND FAST MOVING UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE ROCKIES AND PLAINS TODAY RESULTING IN A STRONG SURFACE PRESSURE GRADIENT. HIGH WINDS OR VERY WINDY CONDITIONS CAN BE EXPECTED OVER MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. ANOTHER STORM SYSTEM WILL QUICKLY FOLLOW ON ITS HEELS ON TUESDAY. A HIGH WIND WATCH IS IN EFFECT TUESDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS...HIGHWAY 54 CORRIDOR...AND EDDY COUNTY PLAINS. NMZ029-TXZ074-102300- /O.UPG.KMAF.WI.Y.0020.000000T0000Z-100510T2300Z/ /O.EXA.KMAF.HW.W.0025.000000T0000Z-100510T2300Z/ NORTHERN LEA COUNTY-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...TATUM...ALPINE 952 AM CDT MON MAY 10 2010 /852 AM MDT MON MAY 10 2010/ ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED TODAY ACROSS THE NORTHERN THIRD OF LEA COUNTY AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. THESE WINDS WILL BEGIN TO SUBSIDE BY EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ258-102300- /O.CON.KMAF.HW.W.0025.000000T0000Z-100511T0300Z/ /O.CON.KMAF.HW.A.0015.100511T2100Z-100512T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 852 AM MDT MON MAY 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. SOUTHWEST WINDS 35 TO 55 MPH WITH GUSTS TO AROUND 75 MPH CAN BE EXPECTED ACROSS GUADALUPE MOUNTAINS TODAY...ACCOMPANIED BY PATCHY BLOWING DUST THAT MAY REDUCE VISIBILITIES AT TIMES. THESE WINDS WILL BEGIN TO SUBSIDE BEFORE MIDNIGHT. IN ADDITION...SOUTHWEST WINDS 25 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH IN THE AFTERNOON AND EVENING...WILL BE POSSIBLE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ028-102300- /O.CON.KMAF.HW.W.0025.000000T0000Z-100510T2300Z/ /O.CON.KMAF.HW.A.0015.100511T2100Z-100512T0200Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD 852 AM MDT MON MAY 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS TO AROUND 65 MPH CAN BE EXPECTED ACROSS THE EDDY COUNTY PLAINS TODAY...ACCOMPANIED BY PATCHY BLOWING DUST THAT MAY REDUCE VISIBILITIES AT TIMES. THESE WINDS WILL BEGIN TO SUBSIDE BY THIS EVENING. IN ADDITION...SOUTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO AROUND 60 MPH WILL BE POSSIBLE AGAIN BY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ057-102300- /O.CON.KMAF.HW.W.0025.000000T0000Z-100511T0200Z/ /O.CON.KMAF.HW.A.0015.100511T2100Z-100512T0200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 952 AM CDT MON MAY 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. SOUTHWEST WINDS 40 TO 50 MPH CAN BE EXPECTED IN VAN HORN AND ACROSS THE HIGHWAY 54 CORRIDOR THIS MORNING. THE WINDS WILL SHIFT TO THE WEST 30 TO 50 MPH IN THE AFTERNOON. GUSTS UP TO 70 MPH WILL BE POSSIBLE. PATCHY BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES. IN ADDITION...SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO AROUND 65 MPH WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ058-102300- /O.CON.KMAF.HW.W.0025.000000T0000Z-100510T2300Z/ REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITY OF...PECOS 952 AM CDT MON MAY 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED ACROSS REEVES COUNTY AND THE UPPER TRANS PECOS TODAY... ACCOMPANIED BY PATCHY BLOWING DUST THAT MAY REDUCE VISIBILITIES AT TIMES. THESE WINDS WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ033-034-TXZ045>048-050>053-059>063-067>070-080-081-102300- /O.CON.KMAF.WI.Y.0020.000000T0000Z-100510T2300Z/ CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN- SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-WINKLER-ECTOR- MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...SNYDER...ANDREWS...STANTON...BIG SPRING... COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA... MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN... BIG LAKE...MARFA...MARATHON 952 AM CDT MON MAY 10 2010 /852 AM MDT MON MAY 10 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED ACROSS PORTIONS OF THE SOUTHEAST NEW MEXICO AND WEST TEXAS PLAINS TODAY. IN THE MARFA PLATEAU AND THE LOWER ELEVATIONS OF THE DAVIS MOUNTAINS OF WEST TEXAS...SOUTHWEST WINDS OF 30 TO 40 MPH CAN BE EXPECTED. THE WINDS WILL BE ACCOMPANIED BY PATCHY BLOWING DUST THAT MAY REDUCE VISIBILITIES AT TIMES. THESE WINDS WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
071 WWUS74 KMAF 101938 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CDT MON MAY 10 2010 ...HIGH WIND WARNING IN EFFECT THROUGH EARLY THIS EVENING FOR THE EDDY COUNTY PLAINS...THE NORTHERN THIRD OF LEA COUNTY...CULBERSON AND REEVES COUNTY AND THE GUADALUPE MOUNTAINS AND DAVIS MOUNTAINS... ...HIGH WIND WATCH IN EFFECT TUESDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS... ...A WIND ADVISORY IS IN EFFECT TODAY FOR MUCH OF THE PERMIAN BASIN...MARFA PLATEAU...AND BIG BEND... .A POTENT AND FAST MOVING UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE ROCKIES AND PLAINS THIS AFTERNOON...RESULTING IN A STRONG SURFACE PRESSURE GRADIENT. HIGH WINDS AND VERY BREEZY CONDITIONS CAN BE EXPECTED OVER MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. ANOTHER STORM SYSTEM WILL QUICKLY FOLLOW ON ITS HEELS ON TUESDAY. A HIGH WIND WATCH IS IN EFFECT TUESDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS. NMZ028-102300- /O.CAN.KMAF.HW.A.0015.100511T2100Z-100512T0200Z/ /O.CON.KMAF.HW.W.0025.000000T0000Z-100510T2300Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD 138 PM MDT MON MAY 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... ...HIGH WIND WATCH IS CANCELLED... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WATCH FOR TUESDAY. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED ACROSS THE EDDY COUNTY PLAINS THROUGH LATE THIS AFTERNOON. IN ADDITION...PATCHY BLOWING DUST MAY RESULT IN REDUCED VISIBILITIES AT TIMES. THE WINDS WILL BEGIN TO SUBSIDE BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-110200- /O.CAN.KMAF.HW.A.0015.100511T2100Z-100512T0200Z/ /O.CON.KMAF.HW.W.0025.000000T0000Z-100511T0200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 238 PM CDT MON MAY 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WATCH IS CANCELLED... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WATCH FOR TUESDAY. WEST WINDS OF 35 TO 45 MPH CAN BE EXPECTED IN VAN HORN AND ACROSS THE HIGHWAY 54 CORRIDOR THROUGH THIS EVENING. PATCHY BLOWING DUST MAY ALSO REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ258-110345- /O.CON.KMAF.HW.W.0025.000000T0000Z-100511T0300Z/ /O.CON.KMAF.HW.A.0015.100511T2100Z-100512T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 138 PM MDT MON MAY 10 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH CAN BE EXPECTED ACROSS GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. IN ADDITION...PATCHY BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES. THE WINDS WILL BEGIN TO SUBSIDE BEFORE MIDNIGHT. IN ADDITION...SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH IN THE AFTERNOON AND EVENING WILL BE POSSIBLE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ029-TXZ058-074-102300- /O.CON.KMAF.HW.W.0025.000000T0000Z-100510T2300Z/ NORTHERN LEA COUNTY-REEVES COUNTY AND UPPER TRANS PECOS- DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...TATUM...PECOS...ALPINE 238 PM CDT MON MAY 10 2010 /138 PM MDT MON MAY 10 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED THROUGH THE LATE AFTERNOON HOURS ACROSS THE NORTHERN THIRD OF LEA COUNTY AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. THESE WINDS WILL BEGIN TO SUBSIDE EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ033-034-TXZ045>048-050>053-059>063-067>070-080-081-102300- /O.CON.KMAF.WI.Y.0020.000000T0000Z-100510T2300Z/ CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN- SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-WINKLER-ECTOR- MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...SNYDER...ANDREWS...STANTON...BIG SPRING... COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA... MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN... BIG LAKE...MARFA...MARATHON 238 PM CDT MON MAY 10 2010 /138 PM MDT MON MAY 10 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /5 PM MDT/ THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED ACROSS PORTIONS OF THE SOUTHEAST NEW MEXICO AND WEST TEXAS PLAINS TODAY. IN THE MARFA PLATEAU AND THE LOWER ELEVATIONS OF THE DAVIS MOUNTAINS OF WEST TEXAS...SOUTHWEST WINDS OF 30 TO 40 MPH CAN BE EXPECTED. THE WINDS WILL BE ACCOMPANIED BY PATCHY BLOWING DUST THAT MAY REDUCE VISIBILITIES AT TIMES. THE WINDS WILL BEGIN TO SUBSIDE EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at May 10, 4:17 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 10, 4:17 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
417 AM CDT MON MAY 10 2010
.DISCUSSION...
WATER VAPOR IMAGERY SHOWS UPPER TROUGH OVER NW AZ...W/ATTENDANT SFC
TROUGH MOVING THRU CO. H7 JET ROUNDING THE BASE OF THE TROUGH WILL
TRANSLATE EAST TO SE NM/WEST TEXAS LATER TODAY...FOR AN EXTREMELY
CRITICAL FIRE WX DAY FOR MUCH OF THE REGION. 00Z H7 ANALYSIS SHOWS THE
GFS INITIALIZED TOO WEAK ON THE JET...WHILE THE NAM WAS A LITTLE TOO
STRONG. HOWEVER...EVEN W/THE WEAKER GFS...HIGH WIND THRESHOLDS WILL
BE MET IN THE GUADALUPES AND ADJACENT AREAS LATER TODAY AS THESE
WINDS MIX DOWN...COUPLE W/THE LEESIDE TROUGH MOVING INTO THE CENTRAL
PLAINS. MOST OF THE REST OF THE FA WILL REACH ADVISORY CRITERIA.
MODELS HAVE BACKED OFF A LITTLE ON H85 TEMPS OVER THE PAST FEW
RUNS...BUT AFTERNOON HIGHS SHOULD TOP OUT WELL ABOVE NORMAL. A
SECONDARY TROUGH WILL MOVE ONSHORE IN NRN CA LATE THIS
AFTERNOON...AND MOVE INTO THE CENTRAL ROCKIES TUESDAY
NIGHT...MAINTAINING DRY...SW FLOW OVER THE AREA THRU WEDNESDAY.
WHILE ALL MODELS ARE IN GOOD AGREEMENT TRACKING THIS FEATURE FURTHER
NORTH THAN TODAY/S TROUGH...HIGH WINDS/CRITICAL FIRE WX CONDITIONS
WILL STILL BE POSSIBLE TUESDAY AFTERNOON IN THE GUADALUPES...SE
NM...AND THE VAN HORN AREA.
WEDNESDAY...RETURN MOISTURE/DRYLINE WILL SURGE WESTWARD AHEAD OF A
COLD FRONT AS A LARGE TROUGH DEVELOPS SPLIT FLOW OVER THE DESERT
SW. THE GFS HAS SLOWED A LITTLE OVER THE PAST 24 HRS W/THE
FRONT...BRINGING INTO THE NRN ZONES AROUND 12Z THURSDAY. FORECAST
SOUNDINGS IN THE WARM SECTOR AHEAD OF THE FRONT YIELD SBCAPES IN
EXCESS OF 2500 J/KG...STEEP MID-LEVEL LRS...AND DEEP LAYER SHEAR
FAVORABLE FOR SUPERCELLS/MCS. PWATS ARE FORECAST TO BE WELL IN
EXCESS OF AN INCH...W/LCL-FZL DEPTHS APPROACHING 3.5KM...SO HEAVY
RAINFALL WILL BE POSSIBLE ALSO. FRONT IS PROGGED TO STALL THURSDAY
EVENING OVER THE LOWER TRANS PECOS...AND EVEN RETREAT NORTH A LITTLE
FRIDAY. W/THE UPPER TROUGH TO THE WEST...FLOW ALOFT STAYS
SW...W/PLENTY OF SHORTWAVES MOVING THRU THE FLOW THRU AT LEAST
SATURDAY. W/PLENTY OF MOISTURE IN PLACE...CAN/T RULE OUT A CHANCE
OF CONVECTION EACH DAY INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 94 56 97 67 / 10 10 0 10
CARLSBAD NM 96 53 98 54 / 0 10 10 10
DRYDEN TX 102 65 99 69 / 10 10 10 10
FORT STOCKTON TX 100 61 102 62 / 10 10 10 10
GUADALUPE PASS TX 89 55 89 55 / 0 0 0 10
HOBBS NM 92 53 97 51 / 0 10 10 10
MARFA TX 90 43 91 47 / 0 10 0 10
MIDLAND INTL AIRPORT TX 97 57 99 62 / 10 10 0 10
ODESSA TX 97 57 99 64 / 10 10 10 10
WINK TX 104 54 106 57 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY FROM 7 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON
FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY.
HIGH WIND WARNING FROM 7 AM THIS MORNING TO 5 PM MDT THIS
AFTERNOON FOR THE FOLLOWING ZONES... EDDY COUNTY PLAINS.
TX...RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM
CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...
UPTON...WARD...WINKLER.
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN
AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN
AND HIGHWAY 54 CORRIDOR.
HIGH WIND WARNING FROM 8 AM THIS MORNING TO 6 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES... REEVES COUNTY AND UPPER
TRANS PECOS.
HIGH WIND WARNING FROM 8 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES... VAN HORN AND HIGHWAY 54
CORRIDOR.
&&
01/44Hazardous weather outlook, May 10, 3:15 AM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 AM CDT MON MAY 10 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-110815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 315 AM CDT MON MAY 10 2010 /215 AM MDT MON MAY 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHWEST TO WEST WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITIES...WILL LEAD TO CRITICAL FIRE CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS TODAY. STRONG WESTERLY WINDS OF 40 TO 50 MPH WITH HIGHER GUSTS ARE EXPECTED TODAY ACROSS EDDY...CULBERSON AND REEVES COUNTIES... INCLUDING THE GUADALUPE MOUNTAINS...WHERE A HIGH WIND WARNING IS IN EFFECT. WINDY CONDITIONS WITH WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS THE REMAINDER OF SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY SOUTHWEST WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITIES... WILL LIKELY LEAD TO CRITICAL FIRE CONDITIONS ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO AND THE VAN HORN HIGHWAY 54 CORRIDOR ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:56 AM CDT | Fire Weather Watch | MAF | 11 hr | |
| May 10, 5:26 AM CDT | High Wind Watch | MAF | 22 hr | |
| May 10, 2:54 PM CDT | Red Flag Warning | MAF | 30 hr |
Nearby
Wind Advisories in Texas, 2010Wind Advisories in New Mexico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.